I have a 10 year old daughter who was just diagnosed with PVC's two days ago. She has had intermitten bouts of this until four days ago. At that time it began happening more often. They sometimes last several minutes now. She also complains of a pressure in her chest. She also gets a tingly feeling. She explained it like it feels when you hold onto your arm really tight for a while, then suddenly let go.
She was admitted from the ER because her EKG was irregular and the heart monitor showed irregular rythms. The cardiologist saw her the next day and they did a repeat EKG which was normal. He said they saw irregular beats on the telemetry. At the time of admission the PVC's were lasting only seconds. I phoned the doc yesterday because they are lasting longer and her said not to worry about it as long as it clears up.
She has a primary immunodeficiency as well. She has no antibodies to pneumacaucus. She has asthma and was just hospitalized the week prior with exasberation of her asthma due to a sinus infection that required IV Ceftriaxone. She was also put on IV Prednisone at that time as well.
When she was admitted for the PVC's there was no blood tests done at all. The only test she had was the two EKG's and she was on telemetry for about 12 hours.
I have never dealt with this. It seems that the doctor is not concerned about the frequency of this. My little girl is precious to me. What am I missing here? I have read that this is common. I would think that with these other symptoms they may take a better look at this.
Sorry to hear about your daughter's medical problems. PVCs are premature ventricular contractions, which occur when the lower chambers of the heart contract earlier than they should. PVCs alone do not cause any specific problem unless they occur in great numbers(15,000 to 20,000 per day). In the adult population PVCs in the setting of a structurally normal heart do not affect one's long term outcome. However, your daughters case is complex because of her existing medical conditions. It is very likely that her PVCs are being triggered by her other ongoing medical conditions. It is likely that her doctors do not feel the PVCs are worrisome in this setting given their clinical approach. However, I would ask her cardiologist(pediatric) and pulmonologist(pediatric) about the long term implications of PVCs in this setting, which is the important question. Hope she feels better.
I am sorry to hear that your Daughter is suffering from these things at such a young age. If you read through most of the Q&A on this Forum you will find that PVC's tend to be Benign in most people with an otherwise healthy heart. There are Drugs and Medical Procedures to control the PVC's, and as long as your Daughters Heart is healthy there is no reason to worry about these PVC's being dangerous.
just wondering if your daughter's arrythmia could be secondary to the medicine she takes for her asthma? Because of her age she may be aware of them now and is able to tell you of the feeling she gets whereas in the past she may have had them but not able to realize the strange feeling and tell you.Just a thought from another mother..... good luck
This is a follow up to my last post. Since dx'd with PVC's my daughter has had increased tightening in her chest. The Ped. Cardiologist here said this could not be her heart as he checked her out thoroughly when she was admitted. I called his office three days straight trying to get them to see her again. I then scheduled at Cleveland Clinic Childrens Hospital with Ped. Cardiologist Dr. Rhodes for December 11. We saw her pulmonologist last week and her was upset that the cardiologist here would not see her again...so he called and got us in with the Associate Director of the Heart Center here (BTW...who is in the same office as the cardiologist we saw in the hospital who said the problems she continues to have, have nothing to do with her heart.
WELL...she is on a holter monitor for a month. She has a leak in her heart valve. He says that the tightening feeling she is having in her chest can happen when you have a fast heart rate and then directly followed by a too slow heart rate. He said that when those type of heart rates continually occur it can cause the feelings she is having. She has at times resting heart rates in the 120's followed by rates in the 60's.
We see him in a week to check on things.
He has not elaborated what the leak in her valve means..or if it is the cause of her changing heart rates or what?
This is mt first time on this forum but was also concerned about the comment about frequent PVCs (15,000-20,000 day) being something I need to worry about. I probably have close to that many on some days. Like everyone else I have been told they are benign (after all the testing). Is this number really something I should be worrying about? I do feel every PVC I have and it drives me nuts! Anyone with some ideas please let me know.
I thought I would post an update. My daughter has been on Digoxin to regulate her heartrates. Her resting heartrates are going to the 130's and 140's at times. Thyroid problems ruled out. Leak in mitral valve but seems trivial. Heart murmur. Pain in chest due to tacycardia then brachacardia. Cannot put her on needed meds due to her bad asthma so Digoxin is what we have to work with. He claims it will be most worrisome if her rates continue to increase into 160's at rest.
Asthma meds were ruled out as causing any problem but we have completley taken her off of one at this time but her asthma has flared. Hmmmmmm....the worse of two evils? I don't know either. Thanks for being here so I can vent.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.